What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 8, 5:39 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 5:39 AM CST, 4 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
639 AM CDT Tue Jun 8 2021
.AVIATION...Updated w/ a discussion for the 08/12Z TAFs
Radar imgry depicted a band of SHRA/TSRA across Srn AR this AM
impacting PBF and LLQ. Power outage at PBF continues so wl keep
AMD NOT SKED for now. Through the PD, mix of MVFR/IFR condns wl
cont across the Srn half of the state, while to the N, condns
should remain VFR w/ lingering cloud cover through the day.
SHRA/TSRA wl lkly persist through the first half of the PD,
impacting most Srn terminals and causing IFR reductions in
CIGs/VIS.
/232/
&&
.PREV DISCUSSION...(ISSUED 318 AM CDT Tue Jun 8 2021)
SHORT TERM...Today Through Wednesday Night
..SYNOPSIS...
Following another eventful day across the Natural State, much of the
region picked up another 1 to 2 inches of rainfall Monday, with
portions of Srn AR having received upwards of another 2 to 3 inches
during this timeframe. Over the last 72 hours, the region has seen
significant rainfall accumulations, with the Srn half of the state
picking up an estimated of 3 to 4 inches, and some local amounts in
excess of 5 to 7 inches. This has created a very saturated and
vulnerable soil surface, and led to an increased flash flooding risk
heading into Tuesday with more significant rainfall potential over
the compromised region.
..TODAY...
Latest radar imgry depicted a few developing broken convective
bands, of which some heavy rainfall of over an inch has already been
noted via QPE. Based on CAM guidance, this is lkly the beginning of
a persistent band of convection which could bring a significant
amount rainfall to an already vulnerable region.
Mesoanalysis indicated a nearly stationary, broad and weak cyclonic
H500 perturbation positioned over the Srn Cntrl US, with the
approximate upper low located invof the Natural State. H850 and H700
analyses indicate a more robust shortwave feature, detached from the
mean ridging flow located across the Nrn US.
As this weak upper perturbation continues to slowly meander over the
FA, a combination of weak cloud layer flow, ML buoyancy of 1000
J/kg, and an antecedent tropical airmass, e.g., PWATs of 1.8 to 2
inches...above climo 90th percentile for LZK...will contribute to a
continuing excessive rainfall risk across the Srn portion of the FA.
At the sfc, a weak quasi-stationary bndry is draped over Srn AR, and
wl serve as the focus for low-lvl convergence. As convection becomes
more organized and persistent, mean low-lvl W-S/Wrly flow wl support
back building/training convection, as depicted by most recent radar
imgry and CAM guidance.
The 00Z suite of CAM guidance has depicted a troubling signal among
QPF progs, w/ a band of rainfall across Srn AR over the next 24 hrs,
w/ solns suggesting in excess of 10 inches of accumulation and some
locally greater amounts. Given the efficiency of rainfall from weak
to moderate convection the last few nights, e.g. rainfall rates of 2-
3"/hr, rainfall accumulations of this magnitude may be possible.
Of major concern to this fcstr is the location of the forthcoming
excessive rainfall. Over the last few days, prior PDs of heavy rain
heave contributed to a very compromised soil surface, and runoff is
lkly to occur quickly once heavy rainfall begins...e.g., FFG values
below 2"/3 hrs, and in some spots less than 1"/3 hrs. This has
prompted the continuation of the existing flash flood watch, and an
uptick in the wording of the watch, as well a second consecutive
upgrade in the Excessive Rainfall Outlook from WPC to include a
MODERATE risk area. Given current radar trends and most recent
observations, flash flooding is likely over portions of Srn AR over
the next 12 to 24 hours, and at times, may become considerable in
nature, particularly where rainfall accumulations are the greatest.
Please heed local guidance regarding any road closures due to high
water, and stay up to date on the current forecast and hazardous
situation.
..WEDNESDAY...
Some good news regarding the wx on Wednesday, it looks to be a
little less concerning water wise...The upper low wl begin to shift
Ewrd and greater Cntrl US ridging wl start to expand over the
region. A transition to more diurnally driven showers/tstorms is
anticipated heading into the long term PD and afternoon high temps
beginning to increase into the upper 80s at most locations.
LONG TERM...Thursday Through Tuesday
The medium range guidance continues to advertise a return to more
summer like conditions than what we have experienced of late. With
the synoptic scale models in generally good agreement, will simply
blend the forecast solutions this morning and wait for the return of
hot and humid conditions with generally diurnally driven precip.
Pattern initiates with a highly amplified pattern in place. Pattern
will be characterized by the same upper troughing that has plagued
the mid south of late over the Ohio Valley but still continuing its
eastward progression, albeit on the slow side. Upper ridging will be
located over the central plains with another trough moving into the
Pacific Northwest.
Precipitation chances will be at their highest on Thursday until the
expanding upper ridge finally pushes the troughiness further away.
By Friday, upper ridge will be expanding to the north and east with
a subsequent increase in H5 heights. As such temperatures will be on
the rise with highs back in the upper 80s to lower 90s as early as
Friday.
Upper trough moves off the east coast during the weekend and never
really allows the ridge to build in overhead. As such, the ridge
axis will be over the nations mid section and the CWA will be on its
eastern periphery. Precipitation chances will morph into diurnal
mode but with northerly flow aloft, will need to watch for anything
getting caught up in said flow and increasing precipitation chances
including a possible front late in the weekend or early next week.
&&
.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-
Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-
Woodruff-Yell.
&&
Aviation...GREEN
Hazardous weather outlook, Jun 8, 2:33 AM CST, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 8 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Persistent showers and thunderstorms are expected across the
southern portion of the state Tuesday. Heavy to excessive rainfall
will accompany these storms, with additional rainfall
accumulations of four to five inches possible, and some locally
greater amounts.
Given a very saturated soil surface from prior
rainfall over the last few days, flash flooding will be likely
where heavy rainfall occurs as will not take much rain for runoff
to begin. Due to the magnitude of rainfall anticipated and the
potential for locally greater amounts, flash flooding may be
considerable in nature at times. Please be sure to heed local
guidance on road closures due to high water.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Rain chances will continue into Wednesday as the slow moving upper
system finally begins to pull out. Another inch of rain can not be
ruled out over central and eastern sections of the state, mainly
early in the day,
A weather pattern more typical of summer is expected to develop late
Wednesday with a large upper level ridge of high pressure developing
over the nations mid section. This pattern will result in chances of
showers and thunderstorms during mainly the afternoon through early
evening hours. An occasional strong storm can not be discounted but
organized severe weather is not likely.
Concerning temperatures, highs are expected to top out in the upper
80s to lower 90s through the period. With the soil being saturated
and lots of standing water likely, very muggy conditions are
expected as well.
.Spotter Information Statement...
Spotter Activation May Be Needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
232/56
In the hours before
Local storm report, Jun 8, 5:49 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLASH FLOOD MCGEHEE 33.63N 91.39W
06/08/2021 DESHA AR LAW ENFORCEMENT
DESHA COUNTY SHERIFF'S DEPARTMENT REPORTS WATER OVER
ROADS AROUND MCGEHEE. ADDITIONALLY, SEVERAL COUNTY ROADS
WERE INUNDATED BY WATER.
&&
EVENT NUMBER LZK2100665
232Local storm report, Jun 8, 7:47 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 SSW CUMMINS 34.05N 91.58W
06/07/2021 LINCOLN AR TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN IN THE AREA. A PORTION OF THE
CHAPEL ROOF WAS DAMAGED.
&&
EVENT NUMBER LZK2100666
234Local storm report, Jun 8, 7:50 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD VARNER 34.04N 91.62W
06/08/2021 LINCOLN AR TRAINED SPOTTER
NUMEROUS AREAS COVERED BY WATER WITH SEVERAL ROADWAYS
FLOODED IN THE AREA NEAR HIGHWAY 388.
&&
EVENT NUMBER LZK2100667
67Local storm report, Jun 8, 8:05 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 N YORKTOWN 34.03N 91.82W
06/08/2021 LINCOLN AR DEPT OF HIGHWAYS
A PORTION OF US HIGHWAY 425 HAS BEEN CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LZK2100668
67Local storm report, Jun 8, 8:47 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 1 SSE TIMBER RIDGE 34.73N 92.41W
06/08/2021 PULASKI AR PUBLIC
LOCAL CREEK FLOODED OUTSIDE ITS BANKS.
&&
EVENT NUMBER LZK2100669
234Local storm report, Jun 8, 9:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1002 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 2 WNW EBB 34.34N 92.36W
06/08/2021 GRANT AR DEPT OF HIGHWAYS
A SECTION OF HIGHWAY 46 IS CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK2100670
67